Alert archive / Mississippi / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 26, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Feb 19, 2002, 9:08 PM CST for Humphreys County, Sharkey County, Mississippi. It was in force for 22 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 19, 2002, 9:08 PM CST (03:08 UTC)
- Expired
- Feb 19, 2002, 9:30 PM CST
- In force
- 22 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
Counties Humphreys County, MS, Sharkey County, MS
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 19, 9:15 PM CST | Thunderstorm Wind 52 E | Belzoni, MS | Residents estimated winds of around 60 mph, which snapped off several very large tree limbs across town. |
| Feb 19, 9:15 PM CST | Thunderstorm Wind 50 E | Rolling Fork, MS | Several large trees were uprooted across town. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 19, 6:45 PM CST | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 3.1 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1099 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 271 m²/s²
- 0-3 km storm-relative helicity
- 406 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KJAN 200308
SVRJAN
MSC053-125-200330-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
908 PM CST TUE FEB 19 2002
THE NATIONAL WEATHER SERVICE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
HUMPHREYS COUNTY IN CENTRAL MISSISSIPPI
SHARKEY COUNTY IN WEST CENTRAL MISSISSIPPI
* UNTIL 930 PM CST
* AT 908 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS FROM 12 MILES NORTH OF ANGUILLA TO
8 MILES SOUTH OF ROLLING FORK. THE LINE OF STORMS WAS MOVING TO
THE EAST AT 15 TO 20 MPH...WHILE INDIVIDUAL STORMS WERE MOVING
NORTHEAST NEAR 50 MPH.
* SEVERE THUNDERSTORMS WILL...
BE NEAR LOUISE AT 910 PM CST
BE NEAR SILVER CITY...BELZONI AT 915 PM CST
A TORNADO WATCH IS ALSO IN EFFECT. TORNADOES CAN DEVELOP SUDDENLY
FROM SEVERE THUNDERSTORMS.
LAT...LON 3268 9092 3310 9091 3310 9068 3321 9067
3324 9049 3293 9049 3293 9065 3283 9076
3281 9071 3276 9070 3273 9073 3271 9068
3268 9072 3267 9073What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 19, 8:55 PM CST, 13 minutes earlier.
Area forecast discussion, Feb 19, 8:55 PM CST, 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 855 PM CST TUE FEB 19 2002 INTENSE PRESSURE GRADIENT IN PLACE HAS PRODUCED WIDESPREAD WINDS FROM 20 TO 25 MPH. WIND SPEEDS WILL BE AUGMENTED BY WINDS ASSOCIATED WITH LINE OF SHOWERS/THUNDERSTORMS MOVING THROUGH THE FORECAST AREA TONIGHT. WILL SEE PRESSURE GRADIENT RELAX SLIGHTLY BY MIDNIGHT AS SURFACE TROUGH MOVES CLOSER. .JAN... AR...NONE. LA...NONE. MS...WIND ADVY IN EFFECT UNTIL MIDNIGHT.
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 19, 8:47 PM CST | Severe Thunderstorm Warning | JAN | Issaquena, Warren | 28 min |
| Feb 19, 9:12 PM CST | Severe Thunderstorm Warning | JAN | Hinds, Madison, Yazoo | 33 min |
| Feb 19, 9:44 PM CST | Severe Thunderstorm Warning | JAN | Madison, Yazoo | 31 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.